Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 5, 2005, 3:00 PM CDT for Jasper County, Porter County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 5, 2005, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Jasper County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 91 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 052001 SVRLOT INC073-127-052100- /O.NEW.KLOT.SV.W.0052.050605T2000Z-050605T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JASPER COUNTY IN NORTHWEST INDIANA SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA * UNTIL 400 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 60 TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THIS STORM WAS LOCATED NEAR KOUTS... AND MALDEN....AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MALDEN BY 305 PM CDT... 7 MILES SOUTHEAST OF VALPARAISO BY 320 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW AND STAY AWAY FROM WINDOWS REPORT WIND DAMAGE OR HAIL TO YOUR NEAREST LAW ENFORCEMENT AUTHORITY...AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHICAGO. LAT...LON 4122 8727 4119 8693 4150 8673 4163 8694 $$ KREIN
2 follow-up statements
000 WWUS53 KLOT 052020 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 319 PM CDT SUN JUN 5 2005 INC073-127-052100- /O.CON.KLOT.SV.W.0052.000000T0000Z-050605T2100Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR NORTHERN JASPER AND SOUTHERN PORTER COUNTIES... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VALPARAISO...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR VALPARAISO AT 325 PM CDT 5 NE OF VALPARAISO AT 335 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR NORTHWEST INDIANA. LAT...LON 4122 8727 4119 8693 4150 8673 4163 8694 $$ KREIN
000 WWUS53 KLOT 052030 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 329 PM CDT SUN JUN 5 2005 INC073-127-052039- /O.CAN.KLOT.SV.W.0052.000000T0000Z-050605T2100Z/ ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER AND SOUTHERN PORTER COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS MAY STILL REDEVELOP OVER THE WARNED AREA. WHILE THIS STORM NO LONGER INDICATES LARGE HAIL OR DAMAGING WINDS... HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING REMAIN A THREAT. LAT...LON 4122 8727 4119 8693 4150 8673 4163 8694 $$ KREIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:15 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 1:15 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 115 PM CDT SUN JUN 5 2005 .DISCUSSION... LINE OF SHOWERS MOVING NORTHEAST INTO THE WESTERN CWA EARLY THIS AFTERNOON ALONG WITH CLOUD SHIELD. AVIATION DISCUSSION BELOW HAS THOUGHTS FOR THIS AFTERNOON AND THIS EVENING WELL IN HAND. WILL BE WATCHING RADAR TRENDS TO DETERMINE MENTION OF PRECIP THIS EVENING BUT AT THIS POINT...PLANNING ON HAVING AT LEAST A CHANCE THIS EVENING ACROSS THE ENTIRE CWA...MAYBE LIKELY IN NW INDIANA. THREAT OF SVR STORMS WILL END THIS EVENING BUT BEFORE THEN DAMAGING WINDS LOOK TO BE THE BIGGEST THREAT. BEGINNING OF THE WORK WEEK IS LOOKING VERY WARM WITH TUESDAY SHAPING UP TO BE HAZY...HOT AND HUMID. ALREADY BUMPED HIGHS INTO THE LOWER 90S WITH THIS MORNINGS UPDATE FOR TUES. PLENTY OF SUNSHINE...850MB TEMPS +18C TO +20C AND SOUNDINGS THAT INDICATE WE SHOULD MIX TO AT LEAST 750MB. WITH PLENTY DRY AIR ALOFT THIS LOOKS TO BE THE WARMEST DAY SO FAR THIS YEAR ACROSS NORTHERN IL. THERE IS SOME MODEL DIFFERENCES HERE HOWEVER... WITH THE GFS KEEPING SFC FRONT ACROSS NORTHERN IL. THE NAM IS FURTHER NORTH BUT STILL BRINGS IT TO THE WI/IL BORDER BY 00Z WED. SO THIS FEATURE WILL NEED TO BE WATCHED ALONG WITH A LK BREEZE BY MID/LATE TUES AFTERNOON...AND POSSIBLY COOLER TEMPS ACROSS THE FAR NORTHERN CWA. HAVE BUMPED TEMPS UP ON MONDAY AS WELL AS LOW TEMPS MON NIGHT AND TUES NIGHT. OTHERWISE NO MAJOR CHANGES TO THE FORECAST. TEMPS COOL BACK INTO THE MID/UPPER 80S FOR THE REST OF THE WEEK WITH AN INCREASING CHANCE OF SHOWERS AND TS. HAVING GONE WITH THE NAM FOR WIND SPEED/DIR AND WARMER TEMPS TUES... SO DON/T WANT TO REMOVE PRECIP TUES NIGHT INTO WED THOUGH IN THAT PATTERN CAN/T FIND A LOT TO FOCUS TS DEVELOPMENT. NEVERTHELESS HAVE MADE NO CHANGES TO PRECIP. LIKEWISE BY FRI/SAT LOOKS LIKE A CONTINUED CHANCE OF PRECIP. THIS FAR OUT...WILL BE STAYING DRY HERE. && .AVIATION DISCUSSION REGARDING 18Z TAFS... BIG QUESTION THIS AFTN IS ON TIMING AND LOCATION OF CONVECTIVE INTITIATION. PRIMARY AREA OF INTEREST SURROUNDS TSTM INDUCED MID LVL DISTURBANCE NOW LIFTING NNEWD ACRS CNTRL IL. AIR MASS OVR IND/LWR MI HAS BCM VERY UNSTABLE WHILE CLOUDS OVR NERN IL HAVE SUPRESSED DESTABILIZATION SOMEWHAT. THEREFORE...CURRENT THINKING IS THAT TSTMS WILL DVLP RPDLY AFT ABOUT 19Z OVR CHI AREA AND SWD ALG IND STA LN...PROBABLY BCMG SVR AS THEY HEAD OFF INTO WRN/NRN IND AFT 20Z. THEREFORE WILL JUST GO WITH VCTS OVR NERN IL AND HAVE TEMPO THUNDER IN FOR A FEW HRS LATER THIS AFTN INVOF GYY. OTHER AREA OF CONCERN IS WITH DEW POINT FRONT FROM NR DBQ SWWD TO NR COU. THIS AREA SHOWS UP WELL ON VIS SATLT IMAGERY AS A LN OF BUILDING CU. TSTMS EXPECTED TO FIRE ALG THIS LN ARND 19Z AS WELL WITH BEST STM DVLPMT TO N OF TERMINALS...PERHAPS SKIRTING NWRN IL. THERFORE HAVE GONE WITH TEMPO GROUP FOR RFD AS WELL. ANY TSTM THREAT EXPECT TO BE E OF ENTR AREA BY 02/03Z TIME FRAME. GUSTY SSWLY WINDS AOA 20KTS WILL DMNSH TO 10-15 KT RANGE BY 00Z...THEN TURN MORE WSWLY ARND 06Z WITH FROPA. MERZLOCK && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY THRU THIS EVENING.
Hazardous weather outlook, Jun 5, 12:00 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1200 PM CDT SUN JUN 5 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-061100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1200 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN ILLINOIS. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A VERY WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE GREAT LAKES REGION. THE ATMOSPHERE WILL BECOME VERY UNSTABLE THIS AFTERNOON...WHICH WILL AID THUNDERSTORM DEVELOPMENT. THE HIGHEST INSTABILITY IS EXPECTED TO BE OVER NORTHWEST INDIANA. A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL END LATE THIS EVENING AND OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-061100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 1200 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. STORMS SHOULD END FROM WEST TO EAST TONIGHT WITH THE PASSAGE OF A COLD FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR SOUTHWEST WINDS GUSTING IN EXCESS OF 20 KNOTS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 17 min |
| Jun 5, 1:55 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Newton | 50 min |
| Jun 5, 2:09 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 51 min |
| Jun 5, 2:24 PM CDT | Tornado Warning | LOT | Benton, Newton | 36 min |
| Jun 5, 2:38 PM CDT | Tornado Warning | LOT | Jasper | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.